MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM DRIVER, CANNULATED T20; DRIVER, PROSTHESIS

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM DRIVER, CANNULATED T20; DRIVER, PROSTHESIS
Model Number 286725020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 a spinal fusion at s1 treating degenerative disease was performed.The viper screw (6mm in diameter) was extracted first, then the xtab 7mm cortical screw was inserted without tapping.Finally, the driver shaft was used for minor insertion depth adjustment.However, torque was excessively in action and the tip of the driver shaft broke.The fragment was unable to be removed and was left in the xtab¿s screwhead.Concomitant device: unknown torque device (part# unknown, lot# unknown, quantity unknown) this report is for one (1) viper 2 system driver, cannulated t20.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaft was conducted identifying that the lot number so2021297 was released in a single batch.Batch1: lot qty of (b)(4) units were released on february 24, 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 t20 hexlobe driver shaf was broken and the broken pieces were not returned.No other issues were identified.The dimensional inspection was performed for the that viper2 t20 hexlobe driver shaf.The observed broken condition of the components is consistent with the complaint condition.The device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of that viper2 t20 hexlobe driver shaf.While no definitive root cause could be determined, it is probable component was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: viper2 t20 hexlobe driver.Dimensional inspection: feature: tip diameter.Result: conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM DRIVER, CANNULATED T20
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11995236
Report Number1526439-2021-01223
Device Sequence Number845600
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public10705034214290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberSO2021297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN TORQUE DEVICES